Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 130, NWS Gaylord, MI

December 12, 2012

NWS Gaylord, MI issued this small craft advisory at Dec 12, 2012, 4:05 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2012, 4:05 AM EST (09:05 UTC)
Expired
Dec 12, 2012, 11:00 AM EST
In force
7 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

416 
WHUS73 KAPX 120905
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
405 AM EST WED DEC 12 2012

LMZ342-344>346-121700-
/O.EXP.KAPX.SC.Y.0129.000000T0000Z-121212T0900Z/
/O.UPG.KAPX.GL.A.0025.121213T0000Z-121213T2200Z/
/O.NEW.KAPX.GL.W.0044.121212T2100Z-121213T1600Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
405 AM EST WED DEC 12 2012

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM EST
THURSDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM
EST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ341-121700-
/O.EXP.KAPX.SC.Y.0129.000000T0000Z-121212T0900Z/
/O.NEW.KAPX.GL.W.0044.121212T2100Z-121213T1600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
405 AM EST WED DEC 12 2012

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM EST
THURSDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM
EST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-LMZ323-121600-
/O.EXP.KAPX.SC.Y.0129.000000T0000Z-121212T0900Z/
/O.NEW.KAPX.SC.Y.0130.121212T0905Z-121212T1600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
405 AM EST WED DEC 12 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-121015-
/O.EXP.KAPX.SC.Y.0129.000000T0000Z-121212T0900Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
405 AM EST WED DEC 12 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 12, 4:03 AM EST, 2 minutes earlier.

Area forecast discussion, Dec 12, 4:03 AM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
403 AM EST WED DEC 12 2012

.SYNOPSIS...
ISSUED AT 403 AM EST WED DEC 12 2012

LOW PRESSURE OVER JAMES BAY...WILL MOVE INTO QUEBEC TODAY. THIS HAS
HELPED TO PRODUCE SOUTHWEST WINDS OVER NORTHERN LAKE MICHIGAN WHICH
IS PRODUCING LAKE EFFECT SNOW IN THE TIP OF THE MITT THIS MORNING.
HOWEVER...DRY AIR IS EXPECTED TO MOVE INTO THE REGION DURING THE DAY
AND LET THE SKY PARTIALLY CLEAR, AND STOP THE SNOW.

A WARMING TREND IS EXPECTED THURSDAY AND FRIDAY...IN ADVANCE OF
ANOTHER STORM SYSTEM LIFTING INTO SOUTHERN MICHIGAN THIS WEEKEND.
THIS SYSTEM WILL GENERATE RAIN OR SNOW OVER NORTHERN MICHIGAN
SATURDAY AND SUNDAY...AND ALL SNOW MONDAY AND TUESDAY.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 403 AM EST WED DEC 12 2012

MIDNIGHT SURFACE ANALYSIS SHOWS A 1007MB LOW NORTH OF LAKE
SUPERIOR...WITH A TRAILING COLD FRONT BACK ACROSS CENTRAL UPPER
MICHIGAN/EASTERN WISCONSIN/NORTHERN IOWA.  NARROW RIDGE OF HIGH
PRESSURE ACROSS MINNESOTA/WESTERN WISCONSIN BEHIND THE FRONT
ASSOCIATED WITH SOME FRIGID AIR (TEMPERATURES IN THE SINGLE DIGITS
ABOVE AND BELOW ZERO ACROSS MINNESOTA...AND COLDER STILL BACK INTO
MANITOBA/NORTHWEST ONTARIO).  THIS FRONT THEN EXTENDS BACK TO THE
WEST ACROSS THE DAKOTAS TO LOW PRESSURE OVER SOUTHERN PORTIONS OF
SASKATCHEWAN/ALBERTA.  FULL LATITUDE MID LEVEL TROUGH AXIS EXTENDS
FROM HUDSON BAY SOUTHWEST INTO THE SOUTHERN PLAINS...WITH EMBEDDED
SHORT WAVE TROUGHS OVER NORTHERN ONTARIO AND EASTERN TEXAS.  WATER
VAPOR IMAGERY ALSO SHOWS A SMALL VORTICITY CENTER ROTATING ACROSS
SOUTHERN LAKE MICHIGAN...WITH ONE LAST PATCH OF MOISTURE HELPING
ENHANCE WEST-SOUTHWEST LAKE SNOWS ACROSS THE FORECAST AREA.  00Z
APX SOUNDING SHOWED A DEEP AND COLD CBL...INVERSION HEIGHT AROUND
700MB/-21C.

SHORT TERM PATTERN FORECAST INDICATES COLD FRONT ASSOCIATED WITH
NORTHERN ONTARIO SURFACE LOW WILL CROSS MICHIGAN THIS MORNING...BUT
PROBABLY NOT PACK MUCH OF A PUNCH WITH INDICATIONS OF A SECONDARY
FRONT DEVELOPING FROM THE DAKOTAS EAST ACROSS LAKE SUPERIOR LATER
TODAY AND KEEPING THE COLDEST AIR BOTTLED UP TO THE NORTH.
SOUTHERLY FLOW/WARM ADVECTION THEN PICKS UP LATER TODAY INTO
TONIGHT.  MID LEVEL TROUGH LOSES AMPLITUDE AS IT MOVES EAST
TODAY...LEAVING BEHIND ZONAL FLOW FROM THE NORTHERN PLAINS ACROSS
THE GREAT LAKES REGION.  THIS WILL ALSO BRING INCREASING WARM
ADVECTION DURING THE FORECAST PERIOD...AFTER PASSAGE OF LOW LEVEL
THERMAL TROUGH EARLY THIS MORNING.  SO FORECAST CONCERNS IN THE
SHORT TERM WILL FIRST DEAL WITH EFFECTS OF WARMING/DRYING ON CURRENT
LAKE EFFECT SNOW SHOWERS (WHICH WILL OBVIOUSLY BE NEGATIVE)...AND
HOW WARM ADVECTION PATTERN IMPACTS THE FORECAST THROUGH TONIGHT.

FIRST WITH REGARD TO THE CURRENT LAKE EFFECT SNOW SHOWERS...FOCUSED
LOW LEVEL CONVERGENCE ACROSS THE TIP OF THE MITT LENDING ITSELF TO A
NICE SNOW BAND FROM LITTLE TRAVERSE BAY INTO FAR NORTHWEST PRESQUE
ISLE COUNTY.  THIS BAND IS SHOWING SIGNS OF WEAKENING...AND EXPECT
THAT TO BE THE GENERAL TREND THROUGH THE MORNING HOURS OVERALL.
FALLING INVERSION HEIGHTS AND DRYING WILL RESULT IN LAKE SNOW SHOWER
COVERAGE ACROSS NORTHERN LOWER MICHIGAN DIMINISH THROUGH THE
MORNING.  WATCHING ANOTHER PATCH OF MOISTURE ACROSS SOUTHERN
WISCONSIN RESULTING IN SOME AC/HIGH BASED SC AND SOME SNOW
FLURRIES...THIS WILL TRACK NORTHEAST THIS MORNING TOWARD NORTHERN
LOWER.  DEVELOPING SUBSIDENCE MAY RESULT IN THIS CLOUD AREA THINNING
OUT WITH TIME...BUT MAY RESULT IN ONE LAST FLARE UP OF LAKE SNOWS
ACROSS CENTRAL LAKE MICHIGAN OVER THE NEXT SEVERAL HOURS SO WILL
NEED TO KEEP AN EYE ON IT.  AS LONG AS WEAKENING TREND CONTINUES
WITH TIP OF THE MITT SNOW BAND...WILL ALLOW LAKE SNOW ADVISORY FOR
EMMET COUNTY TO EXPIRE ON SCHEDULE AT 4 AM.  OVER LAKE SUPERIOR...AN
IMPRESSIVE SNOW BAND ABOUT 30 MILES NORTH OF WHITEFISH POINT WITH
SOME WEAKER SNOW SHOWERS JUST OFFSHORE.  LOW LEVEL MEAN FLOW IS
PRETTY MUCH WESTERLY...AND WILL REMAIN THAT WAY FOR A FEW MORE HOURS
BEFORE WINDS BACK MORE SOUTHWEST SO WILL CONTINUE WITH A CHANCE FOR
SNOW SHOWERS ACROSS FAR NORTHWEST CHIPPEWA COUNTY THIS MORNING.
WILL PROBABLY BE SOME DIURNAL COMPONENT TO CLOUD COVER TODAY...AT
LEAST ACROSS NORTHEAST LOWER THOUGH MID/HIGH CLOUDS WILL EVENTUALLY
OVERSPREAD MUCH OF THE AREA FROM THE WEST LATER TODAY.

LOW/MID LEVEL WARM ADVECTION CONTINUES TONIGHT...WITH THE NOSE OF A
100KT JET STREAK POKING IN FROM THE WEST.  CURRENT INDICATIONS ARE
THAT THICKER CLOUD COVER ASSOCIATED WITH THIS WILL BE ACROSS THE
UPPER PENINSULA AND TIP OF THE MITT COUNTIES.  WEDGE OF DRIER LOW
LEVEL AIR SHOULD PRECLUDE MUCH MORE THAN A FEW FLURRIES ACROSS
EASTERN UPPER OVERNIGHT.  TEMPERATURES WILL BE STEADY OR SLOWLY
CLIMB OVERNIGHT WITH BRISK SOUTHERLY WINDS.

&&

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 403 AM EST WED DEC 12 2012

THURSDAY...THE SOUTHWEST FLOW PUSHES THE BAROCLINIC ZONE, AND THE
MOISTURE ASSOCIATED WITH IT NORTH INTO ONTARIO AND LAKE SUPERIOR.
YESTERDAY'S MODEL RUNS HAS WEAK HIGH PRESSURE BUILDING INTO THE
REGION, BUT NOW IT IS BEGINNING TO LOOKS LIKE THERE IS A GENERAL
WEAKNESS IN THE PRESSURE FIELD. HOWEVER, THE TROUGH ITSELF AND THE
MOISTURE STAYS NORTH OF E UPPER. THE MODELS HAVE ALSO DELAYED THE
HEIGHT BUILDING AT 500 MB IN TODAY'S RUNS.

THURSDAY NIGHT...MORE DRY AIR IN THE 700-500 MB LAYER MOVING INTO N
LOWER OVERNIGHT. THIS WILL LEAVE THE MOISTURE UNCOORDINATED AND KEEP
THE PRECIPITATION TO THE NORTH, IN LAKE SUPERIOR. ALSO THE 500 MB
HEIGHTS BEGIN TO BUILD LATE IN THE PERIOD AS THE 500 MB JET STREAK
EXITS LAKE SUPERIOR.

FRIDAY...HEIGHTS CONTINUE TO RISE AND THE 850 MB TEMPERATURES REMAIN
AROUND 0C. 850 MB RH IS AROUND 50% AND WITH THE MID-LEVELS (700-500
MB) STILL PRETTY DRY. THIS WILL LEAVE THE REGION DRY YET AGAIN.
OVERNIGHT, THE MOISTURE FROM THE NEXT SYSTEM MOVES INTO THE REGION
AND CLOUDS WILL INCREASE. LOOKS LIKE WITH THE 500 MB RIDGE JUST TO
THE WEST THAT THE RAIN/SNOW WILL BE HELD OFF UNTIL THE DAY ON
SATURDAY.

EXTENDED (SATURDAY THROUGH TUESDAY)...SATURDAY, AS THE LOW MOVES OUT
OF THE CENTRAL PLAINS, THE MOISTURE MOVES ACROSS THE REGION. THE
ECMWF IS CONTINUING ITS TREND TOWARD THE GFS ON THIS RUN HOLDING THE
0C LINE CLOSER TO US-10. HOWEVER, THE GFS LOOKS TO HAVE MOVED THE
850 MB 0C LINE A LITTLE NORTH. THE ANSWER STILL LOOKS LIKE A
RAIN/SNOW SOUTH OF M-72 AND ALONG THE LAKE HURON SHORE LINE TO
ALPENA, AND THE CHANCE FOR SNOW NORTH AND WEST OF THIS LINE. THIS
LOOKS LIKE IT WILL LAST THROUGH THE NIGHT AS THE SFC LOWS ON BOTH
MODELS TRACK ALONG I-96. SUNDAY, THIS TRACK CONTINUES ON INTO THE
DAY AND NOT UNTIL THE SFC LOW MOVES EAST OF THE REGION WILL THE COLD
AIR MOVE BACK INTO THE REGION AND SNOW BECOMES DOMINATE AGAIN.
CONSIDERING THE LIKELIHOOD OF THE EAST COASTAL SYSTEM BEGINNING TO
DEVELOP, NOT SURE WHICH MODEL HAS THE UPPER HAND. NORMALLY, I WOULD
GO WITH THE ECMWF, BUT NOW IT IS DOUBLE BOMBING WITH ON EAST COAST
BOMB SUNDAY/MONDAY, THEN JUST AS THE GFS BEGINS TO PRODUCE ITS BOMB
ON TUESDAY, THE ECMWF PRODUCES A SECOND ONE. THIS WILL DEPEND IF THE
ECMWF CAN PUSH THE 500 MB SHORTWAVE TROUGHS THROUGH THIS FAST, OR IF
THEY ARE A LITTLE SLOWER AND PHASE LIKE THE GFS. SO WITH THAT SAID,
MONDAY, NE FLOW WITH THE 850 MB TEMPERATURES IN N LAKE MICHIGAN
AROUND -5C PUTS US AROUND 13C DELTA T. SO MARGINAL DELTA T AND NE
FLOW DOESN'T DO MUCH LES IN NW LOWER. IN NE LOWER, THE 850 MB
TEMPERATURES ARE WARMER, SO UNLIKELY THERE WILL BE MUCH IN THE WAY
OF ENHANCEMENT. TEMPERATURE CONTINUE TO COOL AND THE WINDS GO NORTH
OVERNIGHT. SO HAVE SLIGHTLY INCREASED THE POPS TO ALLOW SOME CHANCE
POPS. TUESDAY, THE REAL COLD AIR WITH THIS SYSTEM STAYS BOTTLED UP
UNTIL TUESDAY MORNING WITH THE SYSTEM MOVING UP THE EAST COAST AND
THE WINDS OUT OF THE NORTH TO NNW OVER THE FORECAST AREA. SO BUMPED
UP THE POPS FOR LOW CHANCE SNOW FROM LES.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1151 PM EST TUE DEC 11 2012

LAKE EFFECT SNOW SHOWERS AT TVC/PLN/MBL OVERNIGHT...WITH MVFR
CIGS/VSBYS.  JUST FLURRIES EXPECTED AT APN.  WEAK HIGH PRESSURE
SLIDES ACROSS THE SOUTHERN LAKES ON WEDNESDAY...WITH LOWER CLOUDS
GRADUALLY DISSIPATING AND MID CLOUDS INCREASING.  WINDS ALOFT RAMP
UP WEDNESDAY EVENING WITH LLWS DEVELOPING AT MBL/TVC/PLN.

&&

.MARINE...
ISSUED AT 403 AM EST WED DEC 12 2012

WINDS WILL BE WEST-SOUTHWESTERLY TO START THE DAY...WITH GUSTY WINDS
AND CHOPPY SEAS WITHIN MOST LAKE MICHIGAN NEARSHORE ZONES AT LEAST
THROUGH THIS MORNING.  LATER TODAY WINDS WILL START BACKING TO A
MORE SOUTHERLY DIRECTION ALONG WITH AN INCREASE IN GRADIENT.
WARMING LOW LEVEL TEMPERATURES WILL REDUCE OVER WATER INSTABILITY...
SO REMAINS TO BE SEEN HOW MUCH MOMENTUM CAN BE MIXED DOWN FROM A
40+KT LOW LEVEL JET.  SOME THREAT FOR GALE FORCE WINDS IN THE CARDS
WITHIN LAKE MICHIGAN NEARSHORE ZONES...AND WITH GALE WARNINGS BEING
HOISTED FOR THE OPEN WATER FORECAST WILL FOREGO A SMALL CRAFT
ADVISORY EXTENSION FOR LAKE MICHIGAN ZONES THIS MORNING (EXCEPT FOR
GRAND TRAVERSE BAY/STRAITS OF MACKINAC ZONES) AND UPGRADE THE
ADVISORY TO A GALE WARNING THAT WILL RUN THROUGH THURSDAY MORNING.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 11 AM EST THIS MORNING FOR LHZ345.
LM...SMALL CRAFT ADVISORY UNTIL 11 AM EST THIS MORNING FOR LMZ323.
     GALE WARNING FROM 4 PM THIS AFTERNOON TO 11 AM EST THURSDAY FOR
     LMZ341-342-344>346.
LS...NONE.

&&

SYNOPSIS...JSL
SHORT TERM...JPB
LONG TERM...JSL
AVIATION...JRK
MARINE...JPB
Hazardous weather outlook, Dec 11, 10:32 PM EST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1032 PM EST TUE DEC 11 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
130645-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1032 PM EST TUE DEC 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

EXPECT MODERATE SNOW ACCUMULATIONS OVER FAR NORTHWEST LOWER
MICHIGAN OVERNIGHT WITH CONTINUING LAKE EFFECT SNOW SHOWERS.
PLEASE SEE ONGOING LAKE EFFECT SNOW ADVISORY AT
WWW.WEATHER.GOV/GAYLORD FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GALE FORCE WINDS ARE POSSIBLE OVER MUCH OF THE NEARSHORE WATERS OF
NORTHERN LAKE MICHIGAN WEDNESDAY NIGHT THROUGH THURSDAY.

A STORM SYSTEM IS EXPECTED TO ORGANIZE OVER THE SOUTHERN PLAINS
LATER THIS WEEK...MOVING INTO THE GREAT LAKES REGION OVER THE WEEKEND.
THIS SYSTEM HAS THE POTENTIAL TO BRING A SIGNIFICANT MIX OF WINTRY
PRECIPITATION TO MUCH OF NORTHERN MICHIGAN...ESPECIALLY SATURDAY
AFTERNOON THROUGH SUNDAY. THE EXACT PATH AND STRENGTH OF THIS
SYSTEM REMAIN UNCERTAIN...AND SIGNIFICANT ADJUSTMENTS TO THE
FORECAST ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE IN SEVERAL DIFFERENT WAYS:

BY PHONE: 1-800-647-8676 (REPORTS ONLY PLEASE...NO FORECASTS)

BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV

BY TWITTER: TWITTER.COM/NWSGAYLORD

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL
LOWERCASE)

JK

In the hours before

Local storm report, Dec 11, 10:09 PM EST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1009 PM EST TUE DEC 11 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HEAVY SNOW       1 NW ALLENVILLE         45.99N 84.83W
12/11/2012  E5.0 INCH        MACKINAC           MI   PUBLIC

&&

IRIS SYSTEM
Local storm report, Dec 11, 10:11 PM EST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1011 PM EST TUE DEC 11 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY SNOW       RUDYARD                 46.23N 84.60W
12/11/2012  E5.0 INCH        CHIPPEWA           MI   PUBLIC

            4-6 INCHES REPORTED. HEAVY SNOW DURATION 3
            HOURS

&&

IRIS SYSTEM
Local storm report, Dec 11, 10:22 PM EST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1022 PM EST TUE DEC 11 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HEAVY SNOW       2 SSW BAY VIEW          45.36N 84.95W
12/11/2012  M3.2 INCH        EMMET              MI   COOP OBSERVER

            HEAVY SNOW DURATION 5 HOURS

&&

IRIS SYSTEM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 4:05 AM ESTGale WarningAPX30 hr
Dec 12, 4:32 PM ESTSmall Craft AdvisoryAPX30 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.